MAUDE Adverse Event Report: ST PAUL DELTEC PORT-A-CATH PORTS; PORT, CATHETER, IMPLANTED, SUBCUTANEOUS

ST PAUL DELTEC PORT-A-CATH PORTS; PORT, CATHETER, IMPLANTED, SUBCUTANEOUS
Catalog Number 21-4035-24
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 08/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other text: d4 and g5 are unknown.No product information has been provided for these fields.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
A customer stated that there was an incident with device, which was not discovered prior to patient use and the event result in patient harm in extravasation of chemotherapy.Medical intervention was required where surgical removal and subcutaneous wash out.The outcome of the event is still ongoing.
 
Additional Manufacturer Narrative
Other, other text: h6.Evaluation codes: updated.Device evaluation: one sample was received in used condition.A visual inspection found no damage.During the functional testing, liquid flowed through the product without a problem.As an additional test the connection between the port and the catheter was verified.No discrepancies were found, the test successfully passed.The complaint was unable to be confirmed.A dhr review was completed and no non-conformances were found.For all enquiries or follow-up questions related to the record, do not use regulatory.Responses@smiths-medical.Com located in sections g.1., please direct those to the following: regulatory.Responses@icumed.Com.

Brand Name
DELTEC PORT-A-CATH PORTS
Common Device Name
PORT, CATHETER, IMPLANTED, SUBCUTANEOUS
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17704306
Report Number3012307300-2023-08789
Device Sequence Number6746115
Product Code LJT
UDI-Device Identifier10610586023828
UDI-Public10610586023828
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number21-4035-24
Device Lot Number4271437
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown